Taking antidepressants during reboot? (PSSD)

Discussion in 'Rebooting - Porn Addiction Recovery' started by aston20, Jan 6, 2019.

  1. aston20

    aston20 Fapstronaut

    79
    166
    33
    Hi guys, i'm really worried about SSRI effect on sex drive (since i'm taking SSRI, my libido goes down drastically) because yesterday i saw that taking antidepressants (sertraline in this case) leads to PSSD when you stop taking them (is like you lose your sex drive and it's irreversible).
    Have anyone experienced this effect and could fix it?
    I'm taking 25 mg of sertraline and i will stop taking them this day because my psychiatrist didn't warn me about this. However sometime i have strong urges but the problem is that i'm on day 28 and i'm still have problems with erection and dind't see any changes on erections during these days and i think sertraline is one of the causes. Also, it seems that 25 mg is a little amount so i can stop taking them inmediatly.
    I'm really good (i'm not stressed anymore) and i think it's time to stop taking this medication (although my psychiatrist refuse to taking it off).
    Any advice?
    Sorry for my bad english
     
  2. David1221

    David1221 Fapstronaut

    178
    188
    43
    its a bit of a sticky one bro. I personally wouldn't use any medication because if you go off the medication, i've heard that it can give you really bad withdrawals. Try and talk to your psychiatrist about it. With the erection problem, i dont know how long you've been watching porn for, but for me personally and for a lot others, it took a lot longer than 28 days for my erections to get better, literally like a matter of months man. Oh yeah and even if you do lose your sex drive on the medication, its not going to be irreversible. Lets say you go off the medication, the brain can heal itself from anything to be honest. It's called neuroplasticity. It just takes time. So yeah, if possible, I would advise to go off the medication and just try and stick it out, and youll feel much better mentally
     
  3. aston20

    aston20 Fapstronaut

    79
    166
    33
    Thanks for your advice. I really hate these medications that prescribe psychiatrist but i was very depressive and anxious and it was serious. Now i'm good and i'm considering stop taking these meds. What bothers me is that my psychiatrist refuse to take off sertraline despite off i'm telling her that i'm good mentally now and that it gives me sexual problems.
    I'm doing this nofap journey and will never PMO again so i expect that my body heals itself and having a healthy life too.
     
  4. bken

    bken Fapstronaut

    983
    1,540
    123
    Hate to say it but you can probably expect your symptoms to come back after stopping the medications. They are not a cure. Don't stop taking these meds cold turkey.
     
  5. BravelyKegger

    BravelyKegger Fapstronaut

    1,640
    2,383
    143
    i would not recommend medications, the reboot process is something you should experience sober, it will change you as a person and i would not recommend the easy way out. If you want a good anti depressent drink hot green tea, it is better than and medication.
     
    Last edited: Jan 6, 2019
  6. Landser

    Landser Fapstronaut

    32
    34
    18
    Stop taking them slowly and forget about them. They will ruin your life. Try some herbal variants. They even sell herbal tabs which at least helped in my case.
     
  7. aston20

    aston20 Fapstronaut

    79
    166
    33
    Finally i decided to take 12.5 mg of sertraline during two weeks and then stop taking it (i googled and saw that it's the recommendation). I'm also taking Valproic acid and quetiapine but i don't know how to take off these meds so i will talk this with my doctor tomorrow.

    I think that , like littlekegger said, doing a reboot without medication is the best way to a good recovery.

    Side effects of these meds are terryfing, so i don't recommend you going into meds until you feel really bad.
     
  8. MarinoBigFan1984

    MarinoBigFan1984 Fapstronaut

    1,998
    1,464
    143
    Don’t stop taking your medication. The amount of anti psychiatry stuff I see on these forums is extreme and dangerous. I was diagnosed with major clinical depression over 20 years ago and use medication to manage it. Can it impact a reboot? Yes but the impact is minor. My first reboot took about 6 months but had very little to do with my meds. I prone masturbate and watched porn. I needed a longer reboot and now after a relapse I need another long one to refocus myself.
     
    Deleted Account likes this.
  9. IGY

    IGY Fapstronaut
    NoFap Defender

    1,670
    10,682
    143
    Your statement is quite alarming! :eek: I have done some reading and it turns out that such cases are rare. Read more here: https://rxisk.org/how-common-is-post-ssri-sexual-dysfunction-pssd
    Yes, a half dose for two weeks before stopping is sensible. Not everyone get side effects from stopping SSRIs and SNRIs cold turkey. But a significant percentage do and it can make you feel quite poorly.

    The fact that you take Valproic acid suggests that you are diagnosed with bipolar disorder. On the other hand, Quetiapine is an antipsychotic medicine which can be prescribed for schizophrenia, bipolar disorder (or even a personality disorder, off label). You MUST speak to your doctor before you reduce or discontinue any of these medications. Also, get clarity on what disorders you have. You may have comorbidity i.e. more than one. Not all medications are bad. You have to compare the advantages and disadvantages.
     
    Deleted Account likes this.
  10. IGY

    IGY Fapstronaut
    NoFap Defender

    1,670
    10,682
    143
    I relate closely to what you say here (apart from prone masturbation). I was diagnosed with major clinical depression 22 years ago. 11 years later I was diagnosed with borderline personality disorder (BPD), although it became clear that I had suffered with it since I was a boy. I take no medications for BPD. But I take two SNRIs to help me function and manage with my recurrent major depressive disorder: Venlafaxine 150mg; Duloxetine 120mg.
     
    Deleted Account likes this.
  11. aston20

    aston20 Fapstronaut

    79
    166
    33
    Yeah, i read that but only the thing that it can produce irreversible lose of libido and then inmediatly closed the page and almost threw sertraline lol

    My doctor gave me those medication only to control my depression (almost gone) and anxiety, but quetiapine is to sleep better (25 mg). The valproic acid (500 mg per day) is for anxiety.

    I'm only worried about my ED. 1 month ago i discover this movement of nofap and i liked a lot. I never thought that my ED problem could be caused by PMO a lot. I'm a healthy person and never had got serious problem. The only problem i have got (but it is finally stoping gradually) is anxiety. I'm anxious since 8, 9 years old and at that age i started fapping 2, 3 times per day.

    Do you think that if i continue this journey of no PMO will help my anxiety too?. I'm on day 29 and i feel good, never experienced serious withdrawals symptons during this time.
     
  12. IGY

    IGY Fapstronaut
    NoFap Defender

    1,670
    10,682
    143
    Yes, quetiapine will help you sleep better. But seems a very heavy drug for that purpose. Valproic acid does not help with anxiety - that prescription makes no sense at all. No PMO may help with your anxiety. But mainly it will help you get away from porn and compulsive masturbation which is dangerous to the brain. We are on the same number of days: 28 - YAY! :cool:
     
    Deleted Account likes this.
  13. aston20

    aston20 Fapstronaut

    79
    166
    33
    I used to take alprazolam to sleep but it's it produce early tolerance that you will need more and more dosage to sleep, thats why i stopped alprazolam and started taking quetiapine.
    My doctor said that valproic acid in small dose (Although 500 mg doesn't seems to be small) helps mood, i can't remember.

    I can tell you that, despite of taking these meds that kills my libido, no PMO is helping a lot and we have to stay in this journey for a long time because i saw a lot of success stories and thats why i'm so motivated now. So don't give up. 28 days is a great step to beat this fking addiction.
     
  14. IGY

    IGY Fapstronaut
    NoFap Defender

    1,670
    10,682
    143
    Valproic acid can be used as a mood stabilizer. But it seems an odd choice for a problem of anxiety (in my opinion).
    Yes, stick with it mate. We owe it to ourselves and our future health and happiness.
     
    aston20 likes this.
  15. MarinoBigFan1984

    MarinoBigFan1984 Fapstronaut

    1,998
    1,464
    143

Share This Page